Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 113, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jul 23, 2008, 2:22 AM EDT for 7 counties in Pennsylvania. It was in force for 68 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2008, 2:22 AM EDT (06:22 UTC)
- Expired
- Jul 23, 2008, 3:30 AM EDT
- In force
- 68 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Cumberland County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Mifflin County, PA, Perry County, PA
The radar
The State College radar (KCCX), 86 km from the middle of the area, began a volume at 06:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 3:00 AM EDT | TSTM WND DMG | 8 E Walnut, PA | TREES DOWN IN MEXICO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 6.4 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 934 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1560 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 5.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCTP 230622
SVRCTP
PAC041-055-057-061-067-087-099-230730-
/O.NEW.KCTP.SV.W.0113.080723T0622Z-080723T0730Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
222 AM EDT WED JUL 23 2008
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN FRANKLIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
NORTHWESTERN CUMBERLAND COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
WESTERN PERRY COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
JUNIATA COUNTY IN CENTRAL PENNSYLVANIA...
SOUTHEASTERN HUNTINGDON COUNTY IN CENTRAL PENNSYLVANIA...
SOUTHERN MIFFLIN COUNTY IN CENTRAL PENNSYLVANIA...
NORTHERN FULTON COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
* UNTIL 330 AM EDT
* AT 218 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM UPPER STRASBURG TO VALLEY-HI...
AND MOVING NORTHEAST AT 42 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
WILLOW HILL AND WELLS TANNERY AROUND 230 AM EDT...
WATERFALL AND AMBERSON VALLEY AROUND 235 AM EDT...
DOYLESBURG AROUND 245 AM EDT...
BIG SPRING STATE PARK AROUND 250 AM EDT...
COLONEL DENNING STATE PARK AROUND 255 AM EDT...
PERULACK AROUND 300 AM EDT...
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 164 AND 211.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
22/522...ROUTE 30...ROUTE 322/22...ROUTE 522.
VERY HEAVY RAIN WILL ALSO OCCUR WITH THIS LINE OF SEVERE
THUNDERSTORMS...WHICH COULD FLOOD LOW LYING AREAS QUICKLY AND COVER
ROADS WITH WATER. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE
ROAD.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS LINE OF
SEVERE THUNDERSTORMS. MOVE INDOORS IMMEDIATELY REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 3995 7825 4000 7822 4004 7821 4006 7818
4007 7821 4012 7816 4015 7815 4063 7779
4065 7701 4022 7741 3992 7775
TIME...MOT...LOC 0621Z 213DEG 37KT 4002 7766 4000 7817
$$
FORECASTER: LAMBERT/RADZANOWSKIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 2:22 AM EDT, 0 minutes earlier.
Area forecast discussion, Jul 23, 2:22 AM EDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 222 AM EDT WED JUL 23 2008 .SYNOPSIS... A SHARPENING UPPER TROUGH WILL FINALLY PUSH A SLOW MOVING FRONTAL BOUNDARY OVER THE GREAT LAKES INTO WESTERN PENNSYLVANIA TONIGHT. THE FRONT WILL STALL OUT OVER THE EASTERN PART OF THE STATE WEDNESDAY. HIGH PRESSURE WILL BUILD INTO THE REGION FOR THURSDAY AND FRIDAY. ANOTHER COLD FRONT WILL APPROACH THE REGION THIS WEEKEND. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... LARGE SCALE FORCING ASSOCIATED WITH DIGGING GRT LKS TROF WILL OVERSPREAD CENTRAL PA OVERNIGHT...LIKELY RESULTING IN A REVERSAL OF THE NORMAL DIURNAL CONVECTIVE TREND. 21Z SREF DATA SUPPORTS AN INCREASING CHC OF SHWRS/TSTMS OVERNIGHT WITH LIKELY POPS MOST OF THE AREA BY DAWN. HOWEVER...ANY THREAT OF SVR WX IN VICINITY OF STALLED SFC FRONT OVR NW PA SHOULD WANE BY MIDNIGHT...AS BLYR COOLS/STABILIZES. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM THURSDAY/... 21Z SREF PUSHES FRONTAL BOUNDARY SLOWLY THRU CENTRAL/EASTERN PA ON WED...AS AMPLIFYING UPPER TROF SWINGS THRU...BECOMING NEG TILT BY LATE IN THE DAY/EVENING. STRONG LARGE SCALE FORCING...FAVORABLE RIGHT ENTRANCE OF JET AND ANOMALOUS PWATS ALONG FRONT ALL POINT TOWARD THE POTENTIAL OF LOCALLY HVY CONVECTIVE RAINFALL ACROSS EASTERN PA ON WED...ESPECIALLY LATE IN THE DAY. WILL KEEP HIGH POPS THERE...AND MENTION HEAVY RAIN IN THE GRIDS. ANTECEDENT CONDS PRETTY DRY...SO IT WILL BE VERY TOUGH TO GET NEAR THE WIDESPREAD FFG VALUES OF 4 TO 4.5 INCHES IN 3 HRS. URBAN AREAS ARE CLOSER TO 3 INCHES IN 3 HRS...BUT EVEN THAT WOULD BE A STRETCH. WILL ALSO HAVE TO MONITOR POTENTIAL OF SVR WX WED ACROSS OUR SE ZONES...WHERE MEAN SREF CAPES SURGE TO ARND 2000 J/KG. MAX TEMPS COULD STAY IN THE 70S WED OVER THE NW HALF OR MORE OF THE REGION...AND DIP INTO THE LOWER 50S IN THE NW MTS WED NIGHT. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... LEFT SOME SHOWERS AND STORMS IN FCST FOR WED NIGHT INTO EARLY THU AM. STILL EXPECT MOST OF THU TO BE OK FOR MOST OF C PA... AS THE UPPER LEVEL TROUGH MOVES JUST EAST OF THE AREA. COLD FRONT FALLS APART JUST TO THE SE OF C PA...THEN WARM AND HUMID AIR MOVES BACK TO THE NW FRIDAY NIGHT. NEXT FRONT MOVES ACROSS SATURDAY...BUT WEAK SFC TROUGH AND UPPER TROUGH TO LINGER ACROSS THE GREAT LAKES EARLY NEXT WEEK. THUS WENT MAINLY DRY FCST FOR THU AND FRI...THEN CHC FOR SAT... THEN S CHC ON SUNDAY. WENT WITH DRY FCST FOR MONDAY AND TUE. GFS BLOWS UP A SYSTEM OVER SOUTH CENTRAL PA ON MONDAY...BUT THIS NOT CONSISTENT WITH OTHER MODELS AND RUNS...SO THINK IS A CONVECTIVE FEEDBACK PROBLEM. && .AVIATION /06Z WEDNESDAY THROUGH SUNDAY/... ONGOING CONVECTION ACROSS THE SOUTH WILL CONTINUE TO MOVE NORTH THROUGH THE AREA THIS MORNING AND IS BEING ENHANCED BY A SHORTWAVE APPROACHING FROM THE GREAT LAKES. THIS IS CAUSING A MORE WIDESPREAD AREA OF SHOWERS AND THUNDERSTORMS TO OVERTAKE THE AREA CAUSING REDUCTIONS TO MVFR AND EVEN SOME IFR STARTING AT ABOUT 2AM. THE UPPER LEVEL TROUGH WILL BECOME NEGATIVELY TILTED OVERHEAD ON WEDNESDAY KEEPING THE CHANCE OF SHOWERS AND THUNDERSTORMS AROUND. WESTERN AREAS SHOULD IMPROVE EARLIEST ON WEDNESDAY AFTN WITH MOST SHOWERS COMING TO AN END BY THE AFTERNOON. FURTHER EAST HEAVY RAIN AND THUNDERSTORMS CAN BE EXPECTED TO CONTINUE THROUGH WEDNESDAY NIGHT WITH REDUCTIONS TO MVFR AND IFR VISIBILITY AND CEILING EXPECTED. THE FRONT SHOULD FINALLY BE OFFSHORE BY THURSDAY MORNING BRINGING IN VFR CONDITIONS. HOWEVER WE WILL STILL BE UNDER THE UPPER LEVEL TROUGH WHICH MAY CAUSE A FEW ISOLATED AFTERNOON SHOWERS TO DEVELOP... WHICH MAY BRIEFLY LOWER CEILINGS AND VISIBILITIES TO MVFR. VFR CONDITIONS EXPECTED FRIDAY AND SUNDAY... BUT YET ANOTHER FRONT MAY BRING ANOTHER CHANCE OF THUNDERSTORMS ON SATURDAY. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DANGELO NEAR TERM...FITZGERALD SHORT TERM...DANGELO LONG TERM...MARTIN AVIATION...GARTNER/RXR
Hazardous weather outlook, Jul 23, 1:17 AM EDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 117 AM EDT WED JUL 23 2008 PAZ004>006-010>012-017-018-037-041-240530- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-TIOGA-NORTHERN LYCOMING- 117 AM EDT WED JUL 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ019-024>028-033>036-045-046-049-050-056-063-064-240530- SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET- BEDFORD-FULTON-FRANKLIN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION- SNYDER-PERRY-CUMBERLAND-ADAMS- 117 AM EDT WED JUL 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY A LARGE AREA OF SHOWERS WITH EMBEDDED STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL MOVE QUICKLY NORTHEAST ACROSS THE REGION EARLY THIS MORNING. LOCALIZED STRONG WIND GUSTS ARE POSSIBLE. FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR AND COULD CAUSE A FEW POWER OUTAGES. ANOTHER ROUND OF SCATTERED STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL OCCUR LATER THIS AFTERNOON AND EARLY THIS EVENING ACROSS SOUTH CENTRAL PENNSYLVANIA AS A COLD FRONT APPROACHES FROM THE NORTHWEST. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. PAZ042-051>053-057>059-065-066-240530- SULLIVAN-MONTOUR-NORTHUMBERLAND-COLUMBIA-DAUPHIN-SCHUYLKILL-LEBANON- YORK-LANCASTER- 117 AM EDT WED JUL 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY A LARGE AREA OF SHOWERS WITH EMBEDDED STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL MOVE QUICKLY NORTHEAST ACROSS THE REGION EARLY THIS MORNING. LOCALIZED STRONG WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE. FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR AND COULD CAUSE A FEW POWER OUTAGES. ANOTHER ROUND OF SCATTERED STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL OCCUR LATER THIS AFTERNOON AND EARLY THIS EVENING ACROSS SOUTH CENTRAL PENNSYLVANIA AS A COLD FRONT APPROACHES FROM THE NORTHWEST. IN ADDITION...THUNDERSTORMS TRAINING NORTHEAST ACROSS THE SAME AREAS WILL LEAD TO LOCALLY VERY HEAVY RAIN OF 2 TO 3 INCHES. THIS AMOUNT OF RAINFALL WILL CAUSE SIGNIFICANT PONDING OF WATER THROUGHOUT LOW SPOTS ON ROADS AND POOR DRAINAGE AREAS IN CITIES AND TOWNS. SOME SMALL STREAMS COULD APPROACH BANK FULL LATER TODAY OR TONIGHT...ESPECIALLY EAST OF THE LOWER SUSQUEHANNA VALLEY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. LAMBERT
In the hours before
Special weather statement, Jul 22, 11:27 PM EDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1127 PM EDT TUE JUL 22 2008 PAZ004-005-230400- MCKEAN PA-WARREN PA- 1127 PM EDT TUE JUL 22 2008 ...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN WARREN AND NORTHWESTERN MCKEAN COUNTIES... AT 1124 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 11 MILES EAST OF WARREN TO 5 MILES NORTH OF WARREN TO 7 MILES WEST OF WARREN...MOVING NORTH AT 24 MPH. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. A 15 MINUTE PERIOD OF VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THESE STORMS WILL AFFECT THE TOWN OF RUSSELL AROUND 1135 PM...AND THEN STAY OVER MAINLY RURAL AREAS OF NORTHWESTERN MCKEAN COUNTY...NORTHEASTERN WARREN COUNTY AND NORTH CENTRAL WARREN COUNTY. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 62. FORECASTER: LAMBERT
Special weather statement, Jul 22, 11:34 PM EDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1134 PM EDT TUE JUL 22 2008 PAZ066-230415- LANCASTER PA- 1134 PM EDT TUE JUL 22 2008 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LANCASTER COUNTY THROUGH 1215 AM EDT... AT 1134 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES SOUTH OF WILLOW STREET...OR 4 MILES TO THE WEST OF BETHEL...MOVING NORTHEAST AT 40 MPH. WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. EXPECT OCCASIONAL DANGEROUS CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THIS STORM WILL BE NEAR QUARRYVILLE AROUND 1140 PM...PARADISE AROUND 1150 PM AND GAP AROUND 1155 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE 222...STATE ROAD 41. FORECASTER: LAMBERT/GARTNER
Special weather statement, Jul 23, 12:39 AM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1239 AM EDT WED JUL 23 2008 PAZ024>026-033>036-230645- BEDFORD PA-BLAIR PA-CAMBRIA PA-FRANKLIN PA-FULTON PA-HUNTINGDON PA- SOMERSET PA- 1239 AM EDT WED JUL 23 2008 ...STRONG THUNDERSTORMS WILL AFFECT BEDFORD...FULTON...SOMERSET... SOUTHERN BLAIR...SOUTHERN CAMBRIA...SOUTHERN FRANKLIN AND SOUTHWESTERN HUNTINGDON COUNTIES THROUGH 245 AM... AT 1239 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 26 MILES SOUTH OF CONNELLSVILLE TO 13 MILES SOUTHWEST OF FROSTBURG TO 29 MILES SOUTH OF CUMBERLAND TO 44 MILES SOUTH OF BERKELEY SPRINGS...MOVING NORTHEAST AT 30 MPH. THESE STORMS WILL BE NEAR ADDISON AROUND 100 AM...SALISBURY... WELLERSBURG...MOUNT DAVIS...AND MEYERSDALE AROUND 115 AM...ROCKWOOD...LAKE GORDON...HYNDMAN AND GARRETT AROUND 130 AM AND SEVEN SPRINGS...SOMERSET...BUFFALO MILLS AND LOCUST GROVE AROUND 145 AM. WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN OF UP TO ONE INCH IN JUST 30 MINUTES WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT...DANGEROUS LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 100 AND 183...I-70 BETWEEN MILE MARKERS 147 AND 170...I-99 BETWEEN MILE MARKERS 0 AND 25. FORECASTER: LAMBERT
Special weather statement, Jul 23, 1:30 AM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 130 AM EDT WED JUL 23 2008 PAZ035-036-056>059-063>066-230700- ADAMS PA-CUMBERLAND PA-DAUPHIN PA-FRANKLIN PA-FULTON PA-LANCASTER PA- LEBANON PA-PERRY PA-SCHUYLKILL PA-YORK PA- 130 AM EDT WED JUL 23 2008 ...STRONG THUNDERSTORMS WILL AFFECT ADAMS...CUMBERLAND...DAUPHIN... EASTERN PERRY...FRANKLIN...LANCASTER...LEBANON...SOUTH CENTRAL FULTON...SOUTHWESTERN SCHUYLKILL AND YORK COUNTIES THROUGH 3 AM EDT... AT 127 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM BERKELEY SPRINGS TO LEITERSBURG TO 12 MILES SOUTH OF MANCHESTER...MOVING NORTHEAST AT 50 MPH. THESE STORMS WILL BE NEAR BIG COVE TANNERY AROUND 145 AM...FORT LOUDON AROUND 200 AM...ROXBURY AROUND 215 AM...COLONEL DENNING STATE PARK AROUND 230 AM...NEW BLOOMFIELD...HARRISBURG AND WILLOW STREET AROUND 245 AM AND MILLERSBURG AROUND 300 AM. LOCALIZED...STRONG WIND GUSTS TO 45 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE STORMS. A 30 MINUTE PERIOD OF VERY HEAVY RAIN TOTALING UP TO ONE INCH WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 199 AND 295...I-70 BETWEEN MILE MARKERS 167 AND 170...I-78 BETWEEN MILE MARKERS 0 AND 8...ALL OF I-283. FORECASTER: LAMBERT
Special weather statement, Jul 23, 2:07 AM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 207 AM EDT WED JUL 23 2008 PAZ004-230700- WARREN PA- 207 AM EDT WED JUL 23 2008 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WARREN COUNTY... AT 200 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 30 MILES NORTH OF OIL CITY...MOVING EAST AT 25 MPH. WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR COLUMBUS AROUND 235 AM...SPRING CREEK AROUND 245 AM...BEAR LAKE AROUND 250 AM...LOTTSVILLE AROUND 255 AM AND YOUNGSVILLE AROUND 300 AM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 62...AND STATE ROAD 59. FORECASTER: RXR
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 1:39 AM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Franklin, Lancaster, York | 66 min |
| Jul 23, 2:08 AM EDT | Severe Thunderstorm Warning | CTP | Lancaster, Lebanon, York | 82 min |
| Jul 23, 2:34 AM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Dauphin, Lebanon, Perry | 71 min |
| Jul 23, 2:36 AM EDT | Severe Thunderstorm Warning | CTP | Warren | 54 min |
| Jul 23, 10:57 AM EDT | Areal Flood Advisory | CTP | Columbia, Lycoming, Montour, Northumberland, Snyder, Sullivan and 1 more | 3 hr |
| Jul 23, 12:11 PM EDT | Areal Flood Advisory | CTP | Adams, Cumberland, Dauphin, Franklin, Lancaster, Lebanon and 4 more | 3 hr |
| Jul 23, 1:45 PM EDT | Areal Flood Advisory | CTP | Columbia, Lycoming, Montour, Sullivan | 3 hr |
| Jul 23, 3:13 PM EDT | Areal Flood Advisory | CTP | Adams, Cumberland, Dauphin, Franklin, Lancaster, Lebanon and 2 more | 3 hr |
| Jul 23, 3:55 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 65 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.